Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 2, 2021, 12:40 PM EDT for Marion County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 12:40 PM EDT (16:40 UTC)
- Expired
- Aug 2, 2021, 1:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 132 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730
WWUS82 KJAX 021640
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
1240 PM EDT Mon Aug 2 2021
FLZ140-240-021715-
Central Marion FL-Eastern Marion FL-
1240 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
115 PM EDT...
* At 1239 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fort McCoy, moving east at 15
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fort McCoy and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2924 8204 2935 8205 2943 8174 2937 8174
2920 8173
TIME...MOT...LOC 1639Z 266DEG 14KT 2930 8198
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 10:23 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 2, 10:23 AM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1023 AM EDT Mon Aug 2 2021 .UPDATE... A cold frontal boundary will stall to the north of the area today. The 12Z sounding this morning showed deep west to northwest flow throughout the column. Deep moisture was prevalent as well, with precipitable water values near 2 inches. Weak upper ridging was moving across the local area this morning, and this will delay shower/thunderstorm activity for southeast Georgia and I-10 northward until the afternoon hours. A few showers and embedded storms were moving inland from the Gulf coast and into Marion, Gilchrist, and Alachua Counties. A shortwave will move along the frontal boundary this afternoon, sparking widespread showers and thunderstorms. This activity will spread across the entire region, lasting well into the overnight hours before dissipating. Locally heavy rainfall and flooding will be the biggest threats from storms today, with the heaviest rainfall likely across southeast Georgia. 1-2 inches of rain with locally higher amounts are expected across southeast Georgia. Much of southeast Georgia has been below normal for rainfall over the past week, so will hold off on any flood watches for now. The delayed start to convection will lead to hot temperatures today, with highs generally in the low to mid 90s. Heat indices will be 103-108F. && .PREV DISCUSSION [755 AM EDT]... .NEAR TERM [Through Tonight]... Morning through early afternoon...Weak ridge and drier airmass aloft over the North Gulf Coast region will press eastward in the zonal flow across NE FL/SE GA this morning and will keep convection to a minimum except for some convergent bands of showers/isolated storms over the Big Bend region of the NE Gulf that might push inland into the I-75 corridor of inland NE FL at times, otherwise partly to mostly sunny skies and West-Southwest surface flow will lead to another rather hot and humid day with highs into the lower 90s area-wide combined with dew points in the mid/upper 70s will lead to peak heat indices around 105 degrees prior to any convection this afternoon falling just short of heat advisory levels at this time. The W-SW flow will push the heat all the way to the beaches, with just a weak East Coast Sea Breeze developing and maybe pushing inland to I-95 at the most. Mid/Late afternoon through Tonight...All short-range models are suggesting a strong shortwave aloft will track along the North Gulf Coast region late this afternoon and into SE GA vicinity by tonight. Convection that was suppressed for much of the day will break out during the mid-late afternoon hours across all-areas with scattered to numerous strong storms tapping into the large surface based CAPE of 3000-5000J/KG as well as building moisture and Precipitable Water Amounts (PWATs) increasing back above 2 inches. Latest Hi-Res models are suggesting best storm coverage will be from the I-10 corridor northward across SE GA this evening with heavy rainfall and gusty winds of 40-60 mph the main threats. The strong shortwave aloft will also help to develop a weak low along the stalled frontal boundary over the SE US and push the frontal boundary into SE GA during the overnight hours with continued widespread rainfall and embedded storms with heavy rainfall, so expecting a much more active night of convection from the Suwannee River Valley of inland North Florida northward through most of inland SE GA during the overnight hours with training storms that could produce areal flooding and a flood watch may need to be posted with the next forecast package. .SHORT TERM [Tuesday Through Wednesday Night]... Deep upper trough will remain over the eastern U.S. with embedded shortwave energy enhancing widespread showers and thunderstorms Tuesday through Wednesday. A deep and very moist sw flow will continue over the area while a frontal boundary remains stalled to the north. Deep moisture will pool south of the front with PWATs of 2+". Areas of heavy rainfall will likely develop with the possibility of isolated strong thunderstorms mainly during peak afternoon heating. Daytime temperatures will be a little below average due to the abundant clouds and showers expected. High temperatures will be in the 80s. .LONG TERM [Thursday Through Sunday]... The upper trough will lift off to the ne on Thursday. A moist and lighter sw flow will remain across the area which should result in continued numerous showers and thunderstorms. Another upper trough will approach the area from the nw on Friday and Saturday which will continue the wet and stormy pattern. The trough will move ne to off the ne U.S. coast on Sunday while a ridge begins to build over the area from the southeast. Temperatures will be close to average with above average pops. .AVIATION... [Through 12Z Tuesday] Scattered showers/storms were along the Gulf coast this morning. Weak ridging and a little dry air pocket along the I-10 corridor will delay convection across southeast Georgia and the Duval County TAF sites this morning. A shortwave will move into southern Georgia this afternoon, leading to numerous to widespread showers and storms in the late afternoon and through the evening hours. Showers and embedded storms may linger well into the overnight hours before dissipating. Restrictions are expected in/around showers/storms. Light west to southwest winds this morning will become south to southeast at the east coast TAF sites as the east coast sea breeze tries to push inland, with light winds overnight. .MARINE... Southwest flow early this week mainly in the 10-15 knot range with seas 2-4 ft becoming south late in the week. Main impacts this week will be strong storms pushing offshore this week with gusty winds, frequent lightning and poor visibility in heavy rainfall, along with the isolated waterspout potential as offshore moving storms interact with the sea breeze pinned at the coast. Rip Currents: Offshore flow will continue a low risk of rip currents at the Atlantic Beaches of NE FL/SE GA. .HYDROLOGY... Widespread rainfall totals of 3-6 inches this week will likely produce main stem river flooding across basins in SE GA and will exacerbate river flooding already ongoing across NE FL basins including having to keep a close eye on the Black Creek Basin. Areal flooding of rural portions of SE GA and inland North FL will likely require the issuance of a Flood Watch for SE GA and portions of NE FL sometime during the Tuesday through Thursday time frame. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 71 82 71 83 / 80 90 100 70 80 SSI 92 75 86 75 86 / 80 40 90 70 80 JAX 94 74 86 73 85 / 60 50 90 60 90 SGJ 92 74 87 74 85 / 60 40 90 50 80 GNV 90 73 84 73 84 / 60 60 90 60 90 OCF 90 73 87 74 85 / 70 50 80 50 90 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 2, 12:11 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1211 PM EDT Mon Aug 2 2021 FLZ140-240-340-021645- Central Marion FL-Western Marion FL-Eastern Marion FL- 1211 PM EDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL 1245 PM EDT... * At 1211 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Santos, or near Ocala, moving east at 15 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Ocala, Lynne, Santos, Ocklawaha, Moss Bluff, Silver Springs Shores, Lake Weir, Belleview and Summerfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2901 8218 2919 8217 2925 8179 2898 8177 TIME...MOT...LOC 1611Z 266DEG 15KT 2911 8211 AK
Special weather statement, Aug 2, 12:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1240 PM EDT Mon Aug 2 2021
FLZ140-240-021715-
Central Marion FL-Eastern Marion FL-
1240 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
115 PM EDT...
* At 1239 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fort McCoy, moving east at 15
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fort McCoy and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2924 8204 2935 8205 2943 8174 2937 8174
2920 8173
TIME...MOT...LOC 1639Z 266DEG 14KT 2930 8198
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:03 PM EDT | Special Weather Statement | JAX | Duval | 72 min |
| Aug 1, 8:12 PM EDT | Special Weather Statement | JAX | Clay | 48 min |
| Aug 1, 8:22 PM EDT | Areal Flood Warning | JAX | Duval | 113 min |
| Aug 1, 9:00 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Aug 2, 12:11 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Aug 2, 12:57 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
| Aug 2, 1:17 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Aug 2, 1:29 PM EDT | Special Weather Statement | JAX | Putnam | 31 min |
| Aug 2, 1:50 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Aug 2, 1:52 PM EDT | Special Weather Statement | JAX | Flagler | 23 min |
| Aug 2, 1:54 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Aug 2, 2:01 PM EDT | Special Marine Warning | JAX | 59 min | |
| Aug 2, 2:05 PM EDT | Special Weather Statement | JAX | Nassau | 40 min |
| Aug 2, 2:12 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 2, 2:32 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 43 min |
| Aug 2, 2:46 PM EDT | Special Weather Statement | JAX | Nassau | 44 min |
| Aug 2, 2:48 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 2:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Aug 2, 3:17 PM EDT | Special Weather Statement | JAX | Baker, Union | 43 min |
| Aug 2, 3:24 PM EDT | Special Weather Statement | JAX | Duval | 51 min |
| Aug 2, 3:36 PM EDT | Special Weather Statement | JAX | Suwannee | 39 min |
| Aug 2, 3:48 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| Aug 2, 3:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Aug 2, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Nassau | 13 min |
| Aug 2, 4:04 PM EDT | Special Marine Warning | JAX | 56 min | |
| Aug 2, 4:14 PM EDT | Special Weather Statement | JAX | Gilchrist | 46 min |
| Aug 2, 4:22 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 2, 4:32 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Aug 2, 4:47 PM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 118 min |
| Aug 2, 5:15 PM EDT | Areal Flood Warning | JAX | Marion | 2 hr |
| Aug 2, 5:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 3:16 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 44 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 46 min |
| Aug 2, 3:59 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 46 min |
| Aug 2, 4:07 PM EDT | Special Weather Statement | JAX | Charlton | 53 min |
| Aug 2, 4:15 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 45 min |
| Aug 2, 4:23 PM EDT | Special Weather Statement | JAX | Wayne | 52 min |
| Aug 2, 4:37 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Aug 2, 5:03 PM EDT | Special Weather Statement | JAX | Pierce | 42 min |
| Aug 2, 5:22 PM EDT | Special Weather Statement | JAX | Charlton | 53 min |
| Aug 2, 5:30 PM EDT | Special Weather Statement | JAX | Clinch | 45 min |
| Aug 2, 6:16 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 44 min |
| Aug 2, 6:18 PM EDT | Areal Flood Warning | JAX | Clinch | 117 min |
| Aug 2, 6:36 PM EDT | Special Weather Statement | JAX | Coffee | 39 min |
| Aug 2, 7:54 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 51 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.